Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 7, 2014, 1:17 PM CDT for Henderson County, Mercer County, Warren County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 1:17 PM CDT (18:17 UTC)
- Expired
- May 7, 2014, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henderson County, IL, Mercer County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 1:22 PM CDT | HAIL 0.75 | 4 Ssw Seaton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -465 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS53 KDVN 071817
SVRDVN
ILC071-131-187-071900-
/O.NEW.KDVN.SV.W.0027.140507T1817Z-140507T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 PM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
EASTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
NORTHWESTERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 200 PM CDT
* AT 116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE
YORK...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALEDO...LITTLE YORK...SEATON...BURGESS...SHALE CITY...VIOLA...
MATHERVILLE...SUNBEAM...ALEDO MERCER COUNTY AIRPORT...GILCHRIST...
WANLOCK AND OLD GILCHRIST.
OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
4115 9044 4093 9081
TIME...MOT...LOC 1817Z 229DEG 34KT 4104 9080
HAIL...1.00IN
WIND...60MPH
$$
085 follow-up statements
049
WWUS53 KDVN 071828
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
128 PM CDT WED MAY 7 2014
ILC071-131-187-071900-
/O.CON.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
128 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES UNTIL 200
PM CDT...
AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEATON...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALEDO...BURGESS...SHALE CITY...VIOLA...MATHERVILLE...ALEDO MERCER
COUNTY AIRPORT...GILCHRIST...WANLOCK AND OLD GILCHRIST.
OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
4115 9044 4093 9081
TIME...MOT...LOC 1828Z 229DEG 34KT 4111 9069
HAIL...1.00IN
WIND...60MPH
$$
08405
WWUS53 KDVN 071835
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT WED MAY 7 2014
ILC071-131-187-071900-
/O.CON.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
135 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES UNTIL 200
PM CDT...
AT 133 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURGESS...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHALE CITY...VIOLA...MATHERVILLE...GILCHRIST...WANLOCK AND OLD
GILCHRIST.
OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
4115 9044 4093 9081
TIME...MOT...LOC 1835Z 229DEG 34KT 4115 9062
HAIL...1.00IN
WIND...60MPH
$$
08568
WWUS53 KDVN 071842
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
142 PM CDT WED MAY 7 2014
ILC071-131-187-071900-
/O.CON.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
142 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES UNTIL 200
PM CDT...
AT 139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIOLA...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MATHERVILLE.
OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
4115 9044 4093 9081
TIME...MOT...LOC 1842Z 229DEG 34KT 4119 9055
HAIL...1.00IN
WIND...60MPH
$$
08865
WWUS53 KDVN 071849
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
149 PM CDT WED MAY 7 2014
ILC071-131-187-071900-
/O.CON.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
149 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES UNTIL 200
PM CDT...
AT 148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW WINDSOR...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
4115 9044 4093 9081
TIME...MOT...LOC 1849Z 229DEG 34KT 4123 9048
HAIL...1.00IN
WIND...60MPH
$$698
WWUS53 KDVN 071857
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT WED MAY 7 2014
ILC071-131-187-071907-
/O.EXP.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
157 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...
NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES WILL EXPIRE AT 200 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
4115 9044 4093 9081
TIME...MOT...LOC 1857Z 229DEG 34KT 4128 9040
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:45 PM CDT, 32 minutes earlier.
Area forecast discussion, May 7, 12:45 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1245 PM CDT WED MAY 7 2014 .UPDATE... ISSUED AT 1239 PM CDT WED MAY 7 2014 THE LAST OF THE CONVECTION ASSOCIATED WITH A DISTURBANCE ALOFT WILL MOVE THROUGH THE AREA THROUGH MID AFTERNOON. BRIEF HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE WARM FRONT IS SLOWLY MOVING NORTH BUT WILL TAKE LONGER TO GET THROUGH THE NORTH/NORTHEAST AREAS. THUS TEMPERATURES WILL REMAIN COOL THERE UNTIL MID OR LATE AFTERNOON. UPDATE ISSUED AT 1102 AM CDT WED MAY 7 2014 THE WARM FRONT IS MOVING NORTHWARD BUT VERY SLOWLY AS EASTERLY FLOW CONTINUES OFF LAKE MICHIGAN. THE WARM FRONT WILL CONTINUE MOVING NORTH TODAY BUT WILL BE SLOWER THAN EXPECTED. THE EARLY MORNING CONVECTION IS SLOWLY DISSIPATING ACROSS THE AREA. A NARROW BAND OF CONVECTION HAS DEVELOPED FROM SOUTHERN IOWA INTO MISSOURI. THIS CONVECTION SHOULD SLOWLY DISSIPATE WITH TIME BUT WILL MOVE INTO THE AREA THROUGH MID DAY. && .SYNOPSIS... ISSUED AT 239 AM CDT WED MAY 7 2014 ANALYSIS AT 2 AM CLEARLY SHOWS THE ONGOING BL OVER MOIST PROBLEM OF THE AMERICAN SOLUTIONS. ALL CONVECTION IS FURTHER NORTH DESPITE WARM FRONT STILL ALONG IA/MO BORDER. PRESSURE FALLS DEVELOPING ALONG AI/MN BORDER SUPPORTS THIS BOUNDARY TO MOVE NORTH OF AREA THE NEXT 6-8 HOURS ALLOWING FOR MUCH WARMER AIR. PERSISTENCE FROM YESTERDAY WITH FILTERED SUNSHINE SUPPORTS HIGHS OF 82-88 ACROSS THE AREA. VORT MAX IN ARIZONA SUPPORTS WILL TAKE 24-36 HOURS BEFORE FRONT ARRIVES THURSDAY BRINGING SHOWERS AND THUNDERSTORMS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 239 AM CDT WED MAY 7 2014 TODAY...ONLY VERY MINOR CHANGES WITH LITTLE TO NO POPS. SOUTH WINDS OF 12 TO 25+ MPH AND DEWPOINTS INTO THE LOWER 60S TO MAKE FOR A WARM TO VERY WARM DAY. LOCAL TOOLS AND PERSISTENCE SUPPORTS HIGHS AROUND 82 TO 88 DEGREES NORTH TO SOUTH WITH AN ISOLATED 90F READING POSSIBLE ALONG AND SOUTH OF HIGHWAY 34. INTERESTINGLY...TODAY IS THE ONLY DAY WHERE RECORDS HIGHS AT MLI AND BRL ARE IN THE UPPER 80S...OTHER DAYS RECORDS ARE WELL INTO THE 90S AT ALL SITES. SHOULD BE WITHIN A COUPLE OF DEGREES TO THE THREAT OR OF TYING THESE RECORDS AS LISTED IN CLIMATE SECTION BELOW. TONIGHT...MOSTLY FAIR AND QUITE MILD WITH NO POPS AND SOUTH WINDS OF 10 TO 20 MPH TO LIMIT DECOUPLING. MINS SHOULD STAY IN THE MIDDLE 60S WITHIN 2 TO 4 DEGREES OF RECORD WARM MINS OF 66 AND 67 AT DBQ AND MLI RESPECTFULLY. DEWPOINTS SHOULD STAY AROUND 60F TO MAKE IT FEEL LIKE A SUMMER NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 239 AM CDT WED MAY 7 2014 FORECAST FOCUS ON AN ACTIVE PATTERN THROUGH THIS EXTENDED PERIOD WITH TEMPERATURES FOR THE MOST PART NEAR NORMAL. THURSDAY THROUGH FRIDAY...MODELS CONTINUE TO SUPPORT LIKELY POPS FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A COLD FRONT PUSHES ACROSS THE CWA BY FRIDAY. SPC KEEPS THE SLIGHT RISK FOR SEVERE ESPECIALLY LATE AFTERNOON AND EVENING ON THURSDAY...WITH THE THREAT DIMINISHING AFTER MIDNIGHT AS SHEAR/CAPE WEAKEN. THE MAIN THREATS CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL WITH THE TORNADO RISK MORE IN MN CLOSER TO THE SURFACE LOW AND WARM FRONT. ANY LINGERING SHOWERS OR STORMS WILL END FRIDAY MORNING AS WESTERLY WINDS BEHIND THE FRONT BRING DRIER AIR INTO THE CWA. THIS WEEKEND INTO EARLY NEXT WEEK...PATTERN AMPLIFIES AGAIN WITH THE MODELS...ESPECIALLY THE ECMWF...DIGGING A MAJOR TROUGH INTO THE ROCKIES AND PLAINS. THE STRONG COLD FRONT ASSOCIATED WITH THE SYSTEM WILL ARRIVE BY TUESDAY WITH A RETURN TO BELOW NORMAL TEMPERATURES FOR AWHILE. IF THE ECMWF IS CORRECT THEN THUNDERSTORMS WILL RETURN TO THE CWA AS EARLY AS SATURDAY NIGHT WITH ROUNDS OF STORMS CONTINUING INTO TUESDAY. HOWEVER...WITH A DEEPENING TROUGH THE SYSTEM MAY BE SLOWER THAN SHOWN SO THE TIMING IS SUBJECT TO CHANGE. 21 && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1239 PM CDT WED MAY 7 2014 A LINE OF CONVECTION WILL MOVE THROUGH EASTERN IOWA AND NORTHERN ILLINOIS THROUGH 20Z/07 THAT MAY PRODUCE BRIEF MVFR CONDITIONS AT KBRL AND KMLI. OTHERWISE...EXPECT VFR CONDITIONS THROUGH 18Z/08 AS A WARM FRONT MOVES NORTH INTO WISCONSIN. AFT 18Z/08 STRONG TO POSSIBLY SEVERE CONVECTION IS EXPECTED TO MOVE INTO EASTERN IOWA. && .CLIMATE... ISSUED AT 239 AM CDT WED MAY 7 2014 RECORD HIGHS FOR MAY 7... MOLINE.........88 IN 1965 CEDAR RAPIDS...98 IN 1896 DUBUQUE........91 IN 1896 BURLINGTON.....88 IN 1934 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...NICHOLS SHORT TERM...NICHOLS LONG TERM...HAASE AVIATION...08 CLIMATE...NICHOLS
Hazardous weather outlook, May 7, 7:00 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 700 AM CDT WED MAY 7 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-080900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA- DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA- HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 700 AM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY NORTH OF THE HIGHWAY 34 CORRIDOR. ANY STORMS ARE NOT EXPECTED TO BE SEVERE THOUGH SMALL HAIL MAY OCCUR WITH ANY STRONG STORMS. PORTIONS OF THE MISSISSIPPI RIVER ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AND THURSDAY NIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN RISK. ANOTHER STORM SYSTEM MAY BRING MORE THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. ANY REPORTS OF HAIL WOULD BE APPRECIATED. 21/NICHOLS
In the hours before
Special weather statement, May 7, 8:41 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 841 AM CDT WED MAY 7 2014 IAZ078-088-089-ILZ024-071430- DES MOINES-HENRY-LOUISA-MERCER- 841 AM CDT WED MAY 7 2014 ...THUNDERSTORM WITH PENNY SIZED HAIL POSSIBLE... AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... MOUNT UNION AND WINFIELD AROUND 855 AM CDT... MORNING SUN AROUND 905 AM CDT... WAPELLO AROUND 915 AM CDT... GRANDVIEW AND 7 MILES NORTHWEST OF TOOLESBORO AROUND 920 AM CDT... 7 MILES NORTHWEST OF NEW BOSTON AROUND 925 AM CDT... 6 MILES NORTHWEST OF MANNON AROUND 930 AM CDT... PENNY SIZE HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH THIS STORM. LAT...LON 4133 9111 4118 9087 4092 9156 4102 9163 TIME...MOT...LOC 1340Z 234DEG 33KT 4100 9156 08
Local storm report, May 7, 9:29 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL SE MOUNT UNION 41.06N 91.39W
05/07/2014 E0.25 INCH HENRY IA TRAINED SPOTTER
TINY HAIL AND HEAVY RAIN WAS OBSERVED WITH THE STORM THAT
JUST WENT THROUGH MOUNT UNION.
&&Special weather statement, May 7, 9:36 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 AM CDT WED MAY 7 2014
IAZ067-078-089-ILZ024-071515-
DES MOINES-LOUISA-MERCER-MUSCATINE-
936 AM CDT WED MAY 7 2014
...THUNDERSTORM WITH SMALL HAIL...
AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
TOOLESBORO AROUND 945 AM CDT...
NEW BOSTON AROUND 955 AM CDT...
MANNON AROUND 1000 AM CDT...
ELIZA AND 7 MILES NORTHWEST OF JOY AROUND 1005 AM CDT...
6 MILES NORTHWEST OF MILLERSBURG AROUND 1015 AM CDT...
ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS EXPECTED WITH
THIS STORM.
LAT...LON 4134 9107 4133 9083 4128 9063 4103 9126
4115 9134
TIME...MOT...LOC 1436Z 236DEG 28KT 4115 9121
08Special weather statement, May 7, 9:38 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 938 AM CDT WED MAY 7 2014 IAZ042-053-054-ILZ001-071530- DUBUQUE-JACKSON-JO DAVIESS-JONES- 938 AM CDT WED MAY 7 2014 ...THUNDERSTORM WITH SMALL HAIL... AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BERNARD...OR 19 MILES NORTHWEST OF MAQUOKETA...MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... BERNARD AROUND 945 AM CDT... ZWINGLE AROUND 1000 AM CDT... LA MOTTE AROUND 1005 AM CDT... ST. DONATUS AROUND 1015 AM CDT... ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH THIS STORM. LAT...LON 4250 9054 4228 9040 4218 9093 4227 9102 TIME...MOT...LOC 1438Z 243DEG 29KT 4226 9090 08
Special weather statement, May 7, 11:53 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1153 AM CDT WED MAY 7 2014 IAZ064-065-067-077-078-071745- CEDAR-JOHNSON-LOUISA-MUSCATINE-WASHINGTON- 1153 AM CDT WED MAY 7 2014 ...THUNDERSTORM WITH SMALL HAIL... AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF LONE TREE...OR NEAR WASHINGTON...MOVING EAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... LONE TREE AND CONESVILLE AROUND 1215 PM CDT... NICHOLS AROUND 1220 PM CDT... 6 MILES SOUTH OF WEST LIBERTY AROUND 1230 PM CDT... ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH THIS STORM. LAT...LON 4160 9120 4139 9118 4130 9166 4140 9173 TIME...MOT...LOC 1653Z 248DEG 32KT 4137 9162 08
Special weather statement, May 7, 12:48 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1248 PM CDT WED MAY 7 2014 IAZ078-088-089-099-ILZ024-025-071830- DES MOINES-HENDERSON-HENRY-LEE-LOUISA-MERCER- 1248 PM CDT WED MAY 7 2014 ...THUNDERSTORMS WITH SMALL HAIL... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DANVILLE...OR 11 MILES WEST OF BURLINGTON... MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... MEDIAPOLIS AROUND 105 PM CDT... OAKVILLE AND 7 MILES NORTHWEST OF OQUAWKA AROUND 115 PM CDT... KEITHSBURG AROUND 125 PM CDT... ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH THIS STORM. LAT...LON 4120 9093 4099 9079 4079 9135 4087 9143 TIME...MOT...LOC 1748Z 234DEG 36KT 4087 9130 08
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:39 AM CDT | Special Weather Statement | DVN | Mercer | 66 min |
| May 7, 9:36 AM CDT | Special Weather Statement | DVN | Mercer | 39 min |
| May 7, 10:57 AM CDT | River Flood Warning | DVN | Carroll, Whiteside | 9 days |
| May 7, 10:57 AM CDT | River Flood Warning | DVN | Rock Island | 10 days |
| May 7, 10:57 AM CDT | River Flood Warning | DVN | Rock Island | 19 days |
| May 7, 1:27 PM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 48 min |
| May 7, 2:24 PM CDT | Special Weather Statement | DVN | Carroll, Whiteside | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.